|recent news on HRT for HIV positive women?
Sep 30, 2005
I am 32 and seroconverted 2 years ago. In the past year I have noticed increasing fatigue, headaches, joint pain and weight gain.
I am currently on a drug holiday (3 months). My symptoms haven't changed (better or worse)since starting the holiday.
I am unable to sleep through the night, waking up or not being able to fall asleep every hour or 2.
I haven't had a period for a little over a year. I am wondering about the possibility of early menopause. I have an appointment next month with my primary care doctor and was wondering if there have been any new reports or clinical trial data on the use of HRT in post-menopausal HIV+ women.
Response from Dr. Sullivan
I would be very surprised if you were in the earl stages of menopause at age 32; I think it is likely that your symptoms may be unrelated to your HIV infection and the fact that they did not change when antiretroviral therapy[ ART] was stopped is a good indicator that they are not due to drug toxicities; if your CD4 count/viral load are in the range suggesting tratment with ART I would strongly recommend re-initiation of ART; your primary care physician will explore other potential causes of your symptoms; JLS.
Daughter HIV positive
- Black Spots After Licking Vagina Worried I Have HIV
- Diarrhea After Giving Oral Worried I Have HIV
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Rash After Kissing Cold Sore Worried I Have HIV
- Stinging Pain After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.